I was wondering how birth control can effect some one's period. I have been on BC for about 2 and a half to 3 years and my period has been getting lighter and lighter. I don't normally mind this, means less mess for me; but I was wondering if that is normal. Also, I am sexually active, have had the same partner, the one and only, we've both been tested and use a condom correctly each time. The last time I was with my partner was over a month ago, and I had a normal period shortly before. I know my chances for pregnancy are low, but I'm kind of worried. I was supposed to start my period a day or two ago, and so far, nothing. I bled for a couple of hours but I'm not sure if that actually counts as a period. Is it the lighter flow again? Or could it be because I wasn't so hot on taking the pill at the same time this month? I have college finals coming up, and would like one less thing to worry about. Last question I promise! I have heard good things about Norplant, the birth control strips that are surgically placed in your arm. I was wondering if I could get some information and opinions from you guys about this. Seems slightly easier to me than having to be back at my apartment at the same time every night to take the pill. Thank you guys so much for your time and your answers. This site is absolutely fabulous, I have recommended it to all of my questioning, worried friends. Thanks for being so fantastic!
-------------------- --- Found my Romeo~ Posts: 15 | From: Texas | Registered: Apr 2005
| IP: Logged |
It is normal for withdrawal bleeds (remember, on the pill, you don't tachnically have a period anymore) to become lighter over time.
Given that it sounds like this has been happening, and given you also back up with condoms to boot, I really, really do not see any reason to be concerned about pregnancy here.
Per Norplant -- Norplant was actually taken off the market quite some time ago. However, a new implantable, Implanon, is now available, and you can certainly ask your GYN about it. Certainly, if remembering to take pills is tough for you, it could be a good option, and the nice thing about implants, as opposed to a shot like Depo, is that if it effects you badly, you can get it taken right out.
You might also want to ask about NuvaRing, which would also allow you not to remember daily pills, and which loads of women rave about. It's also slightly less hardcore than an implant.
And you're welcome!
-------------------- Heather Corinna, Executive Director & Founder, Scarleteen About Me • Get our book! Never doubt that a small group of thoughtful, committed citizens can change the world. Indeed, it is the only thing that ever has. - Margaret Mead Posts: 67207 | From: An island near Seattle | Registered: May 2000
| IP: Logged |
Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998
Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.